Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What causes fever along with reduced platelet count?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3649 Questions
Question
Hello There,
My dad's age 74. He had 100 temperature for 3days. The doctor gave him medication for viral and advised for dengu and platelets test. The fever came down after 3 days. But platelets count has been 77k. It reduced one day to 70 K and today stays at 74 K. Otherwise, he is feeling absolutely fine except for weakness. Please advise What to do.
Mon, 16 Apr 2018 in Internal Doctor Category
 
 
Answered by Dr. Raju A.T 5 hours later
Brief Answer:
Repeat the count

Detailed Answer:
Hi,

Thanks for your query.

Dengue or most of the viral fevers which can reduce the platelet count can reduce the same for a minimum period of 10 days. Hence, it is essential to repeat the blood tests for at least 1 week from the first day of fever. If the platelet count drops below 50000, he must be hospitalized.

Giving ample amount of fluids is also necessary in such viral fevers.

Can also give him tablets like Caripill one tab after food twice daily for 1 week, which are known to increase the platelet count.

Hope, I answered your query.

Regards,



Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor